MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES
Catalog Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in both the anterior descending branch and the diagonal branch.The hi-torque (ht) turntrac guide wire reached the distal end of the diagonal branch without resistance while a non-abbott guide wire reached the anterior descending branch.However, after the lesions were treated, it appeared that the guide wire was under the stent and the physician used a small balloon to try to retrieve the guide wire of the pulling wire but broke.Force was applied during attempt at removal.Under intravascular ultrasound, it was found that the guide wire had the possibility of being in the stent, and finally decided to place an additional stent to compress the guide wire and finally completed the operation.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6 - medical device problem code 2017/excessive force; failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported entrapment of device and device damaged by another device could not be tested as they are based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported that the force was applied to the guide wire during removal when resistance was encountered.It should be noted that the hi-torque turntrac guide wire instructions for use (ifu) states: do not: ¿push, auger, withdraw, or torque a guide wire that meets resistance.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.¿ in this case, it was reported that the force used during removal of the guide wire was due to interaction with an implanted stent.For this reason, the force applied appears to be a reasonable clinical response to the difficulties.It was reported that guide wire became entrapped with the stent post implantation.It should be noted that the hi-torque turntrac guide wire instructions for use (ifu) states: do not: ¿deploy a stent such that it will entrap the wire between the vessel wall and the stent.¿ the investigation determined the reported difficulties appear to be related to the user error.The reported treatments appear to be related to operational circumstances of the procedure.An additional stent was implanted to secure the separated wire in the vessel.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18314660
Report Number2024168-2023-13882
Device Sequence Number6115426
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number1020014
Device Lot Number2102461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SION GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown